MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLC HEX SCRDRVR SHAFT RIGID; HIP INSTRUMENTS : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US DLC HEX SCRDRVR SHAFT RIGID; HIP INSTRUMENTS : SCREWDRIVERS
Model Number 2274-04-000
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the straight screwdrivers are broken.The threads will not thread on screws.Hex is filed down.There were no reported patient consequences or surgical delays.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that another set was on standby.The amount of time it took to open a wrapped instrument after noticing the other was filed down was about 30 seconds to 1 minute.There was no impact to patient.
 
Event or Problem Description
With regards to this, please confirm if any of the following information is available: a.Can you please confirm , what part of the instrument broke? b.Did it break into two or more pieces? c.Did the instrument used during surgery? if yes, was surgery time extended? what was the duration of the delay? d.Please verify if there were pieces broken off from the instrument or it just cross-threaded? answer: the instrument was cross threaded and was not broken in two pieces.It was used in surgery and would not thread on the screws.We had backup and opened the backup tray.Very little time was delayed from surgery.No impact to patient.It has been returned/replaced.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative:  added: b5 and d9 corrected: h3 and h6 (patient).

Brand Name
DLC HEX SCRDRVR SHAFT RIGID
Common Device Name
HIP INSTRUMENTS : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11748383
Report Number1818910-2021-09211
Device Sequence Number4417788
Product Code HXX
UDI-Device Identifier10603295109037
UDI-Public10603295109037
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2274-04-000
Device Catalogue Number227404000
Device Lot NumberSO2045155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
05/11/2021
05/11/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date04/29/2021
05/13/2021
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1